# SDR CA040719005

- Difficulty date: July 16, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 10,561 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCC4YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: D6LN3200
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL LEAK WAS DISCOVERED AT MAGNETO MOUNTING FLANGE GASKET.  UPON REMOVAL OF UPPER AND LOWER MAGNETO MOUNT CLAMPS (P/N 66M19385), WEAR AND FRETTING OF THE MAGNETO MOUNTING FLANGE WAS DISCOVERED.  WHEN CHECKED, THE MAGNETO WAS STILL CORRECTLY TIMED TO THE ENGINE AND NO EXPLANATION CAN BE OFFERED AS TO WHY THE MAGNETO DID NOT PARTIALLY ROTATE AND AFFECT IGNITION TIMING.  IN ADDITION, THE NUT AND LOCKWASHER WAS STILL HOLDING THE CLAMP TIGHT TO THE ENGINE.  THE SUBMITTER HAS NEVER SEEN A SIMILAR PROBLEM ON MAGNETOS ATTACHED WITH OLDER STYLE (P/N 75965) MOUNT CLAMPS.
